Q. Multiple sore like protrusions around an eye is spreading to the other. Will it cause blindness?

Answered by Dr. Vaibhev Mittal and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Blepharitis or Herpes? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

My 4 year old nephew with autism had a swollen right eye four days ago, which turned into infection with multiple sore like protrusions around the eye. It is now spreading to the left eye. The doctors at the children's hospital have no idea what it is, but they have not ruled out herpes. Test results on discharge were either inconclusive or not ready, even though it has been more than 48 hours. A doctor even said that he feared that the condition might cause blindness. He is on three different types of IV antibiotics, but it looks like his condition is spreading to the other side of his face now. Due to his autism, we cannot rely if he is in pain or discomfort. It kills us to see him suffer. We would appreciate if you could provide us any information.


Related Questions:
I got urethritis and conjunctivitis after unprotected oral sex. Please help.
Can herpes cause feet neuropathy?
I got conjunctivitis 7 days back.I had red eye with eyelid swelling.Now redness is gone but blurring is present.What do I do?
 

Dr. Vaibhev Mittal
DOMS., FELLOWSHIP IN COMPREHENSIVE OPHTHALMOLOGY
Ophthalmology (Eye Care

Hi,

Welcome to icliniq.com.

  • The condition looks like herpes blepharitis and conjunctivitis.
  • In children, we suggest oral Acyclovir and have to observe his cornea as it may spread to the cornea also. He has to be kept under observation by a pediatric ophthalmologist. Consult your specialist doctor, discuss with him or her and start taking medicine with their consent.
  • Antibiotics will not help much.

Regards.

For further queries consult an eye care ophthalmologist online -->https://www.icliniq.com/ask-a-doctor-online/eye-care-ophthalmologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Post herpes attack, I am suffering from Bells's palsy. Please advise.
Query: Hello doctor, Post a severe attack of herpes on the left shoulder, left ear (in and out), chest, and back I am now suffering from Bell's palsy on the left side. Symptoms are as follows: Cannot raise left eyebrow. Cannot tighten left nostril. Cannot move lips (left side). Left eye constantly w...  Read Full »
Dr. Sudheer Ambekar
Neuro Surgeon

Answer: Hello, Welcome to icliniq.com. I suggest we do not start on steroids now as there is an active herpes infection which can flare up with steroids. Once it is six to eight weeks of Acyclovir therapy, we can start Dexamethasone 4 mg eighth hourly. However, you will have to consult your physician, di...  Read Full »
 
For which infection is Zovirax suggested?
Query: Hello doctor, Two years back, I had fever and headache. From then I am having gait and muscle pains. After many tests, doctor suggested EBV test. Results are IgG positive and IgM came negative and then gave Zovirax 800. I am shocked as it is a tablet for HIV. Does my EBV report say that I have HIV...  Read Full »
Dr. Muhammad M. Hanif Md.
Cardiologist

Answer: Hello, Welcome to icliniq.com. Zovirax (Acyclovir) is actually a medicine for viral infection and your physician is on right lines. Do not worry about that. Not many benefits are seen with Zovirax in infectious mononucleosis (IM) caused by Epstein-Barr virus- EBV, but this is good if indicated. Yes,...  Read Full »
 
Is the OraQuick HIV home testing really accurate?
Query: Hello doctor,I am a male who had unprotected intercourse two days ago with a female who had tested negative on Oralquick two months ago. Turns out she has been quite active and I am debating on doing PEP. I can see her on Tuesday and she said will take another test but that will be 96 hours. I can s...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hello, Welcome to icliniq.com. Acyclovir has no effect on PEP (post-exposure prophylaxis). Yes, it would be wise to start PEP and later you can stop it. Oraquick is not reliable after two days of exposure. Hope it helps. For more information consult an HIV AIDS specialist online --> https://...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Why are the veins in the penis swollen?
Hi doctor, I am 29 years old man, currently having issues with my penis. So it has been exactly one week where I was do ...Read more »
Is my behavior indicative of bipolar disorder?
Hello doctor, I am 18 years old and I do not know what is wrong with me. I think I have severe depression and anxiety, ...Read more »
What Are the Advancements in Cancer Treatment?
With advances in science, cancer treatment is not just the domain of surgery, but radiation therapy and chemotherapy equ ...Read more »